MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43778
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # p050017/s002 and s003.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Problem statement: "with minimal difficulty, they were able to get the device over the wire guide; however, due to the patient anatomy and what the dm believes was the condition of the wire (the wire seemed to have kinks and they had previously cut the end at the wire), they could not cross over to the other side.They removed the device from the patient and tried to pull stent off of the wire but got stuck on the wire.They had to cut part of the wire off and some of the wire remains in the device." device evaluation: the ziv5-18-125-7-80 device of lot number c1361454 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted.The customer was contacted to ask for information on the wire guide and the patient anatomy.The information has not yet been provided.The investigation will be updated once the information is available.The device related to this occurrence underwent a laboratory evaluation on the 15th february 2018.On evaluation of the returned device, it was noted that the device was returned with the stent partially deployed and the wire guide still stuck in the device lumen.The wire guide was measured as 0.016¿ diameter, and 45cm of the wire guide was inside the device lumen.There was no damage on the device flexor.The wire guide could not be removed from the device, and the engineers were unable to deploy the stent in the lab.The attempted deployment caused the flexor to separate from the handle at the white cap.A white, crystalline, salt-like residue was found on the stent.A kink was observed in the inner peek catheter, 8.5cm from the white cap.The inner peek was cut in an attempt to release the wire guide, but the wire guide could not be released.Complaint is confirmed as the failure was verified in the laboratory.The wire guide was stuck inside the device lumen.From customer testimony, the wire guide was cut and kinked.Possible causes for this occurrence could include damage on the wire guide, or a difficult anatomy.These could have caused or contributed to the inability to advance to the target lesion.The stent could have partially deployed as the device was withdrawn from the patient.However, as the information has not yet been provided and the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.There is no evidence to suggest that the customer did not follow the instructions for use.Document review: prior to distribution all zilver 518 vascular devices are subject to visual inspection and functional checks to ensure device integrity as per fqc, which includes a check of advancing the device over a wire guide.Any issues would have been found at this point.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with this lot number.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Initial mdr is being submitted based on the device malfunction precedence: ¿deployment difficulty resulting in a partial stent deployment'.Lab evaluation performed 15-feb-2018.Stent returned partially deployed.With minimal difficulty, they were able to get the device over the wire guide; however, due to the patient anatomy and what the dm believes was the condition of the wire (the wire seemed to have kinks and they had previously cut the end at the wire), they could not cross over to the other side.They removed the device from the patient and tried to pull stent off of the wire but got stuck on the wire.They had to cut part of the wire off and some of the wire remains in the device.
 
Additional Manufacturer Narrative
Pma/510(k) # p050017/s002 and s003.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Device evaluation the ziv5-18-125-7-80 device of lot number c1361454 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted.From customer testimony, it is known that the complaint device was advanced over a 0.018¿ diameter wire guide.The wire guide was not cut prior to advancing the device.The patient anatomy was calcified, but not extraordinarily so.The target location for the device was in the iliac arteries.The district manager confirmed that the stent partially deployed while the delivery system was outside the patient anatomy.The device related to this occurrence underwent a laboratory evaluation on the 15th february 2018.On evaluation of the returned device, it was noted that the device was returned with the stent partially deployed and the wire guide still stuck in the device lumen.The wire guide was measured as 0.016¿ diameter, and 45cm of the wire guide was inside the device lumen.There was no damage on the device flexor.The wire guide could not be removed from the device, and the engineers were unable to deploy the stent in the lab.The attempted deployment caused the flexor to separate from the handle at the white cap.A white, crystalline, salt-like residue was found on the stent.A kink was observed in the inner peek catheter, 8.5cm from the white cap.The inner peek was cut in an attempt to release the wire guide, but the wire guide could not be released.Complaint is confirmed as the failure was verified in the laboratory.The wire guide was stuck inside the device lumen.From customer testimony, the wire guide was damaged and kinked.Possible causes for this occurrence could include damage on the wire guide, or a calcified anatomy.These factors could have caused or contributed to the inability to advance to the target lesion.The stent was partially deployed outside the patient anatomy.However, as the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.There is no evidence to suggest that the customer did not follow the instructions for use.Document review prior to distribution all zilver 518 vascular devices are subject to visual inspection and functional checks to ensure device integrity as per fqc, which includes a check of advancing the device over a wire guide.Any issues would have been found at this point.A review of the relevant manufacturing records (c1361454) revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with this lot number.Summary complaint is confirmed as the failure was verified in the laboratory.The wire guide was stuck inside the device lumen.The risk was determined to be category iii (no risk ).According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up report is being submitted to update the investigation details.Initial mdr submitted based on the device malfunction precedence: 'premature stent deployment with safety lock in place'.Lab evaluation performed 15-feb-18.Stent returned partially deployed.With minimal difficulty, they were able to get the device over the wire guide; however, due to the patient anatomy and what the dm believes was the condition of the wire (the wire seemed to have kinks and they had previously cut the end at the wire), they could not cross over to the other side.They removed the device from the patient and tried to pull stent off of the wire but got stuck on the wire.They had to cut part of the wire off and some of the wire remains in the device.

Brand Name
ZILVER 518 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7337717
Report Number3001845648-2018-00122
Device Sequence Number1749864
Product Code NIO
UDI-Device Identifier10827002437781
UDI-Public(01)10827002437781(17)200530(10)C1361454
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG43778
Device Catalogue NumberZIV5-18-125-7-80
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/14/2018
Event Location Hospital
Initial Date Received by Manufacturer 02/14/2018
Supplement Date Received by Manufacturer03/14/2018
Initial Report FDA Received Date03/14/2018
Supplement Report FDA Received Date04/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1